Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Stability of a linear integro-differential equation with periodic coefficients


Authors: Aleksey D. Drozdov and Michael I. Gil
Journal: Quart. Appl. Math. 54 (1996), 609-624
MSC: Primary 34K20; Secondary 45J05, 45M10, 73F15
DOI: https://doi.org/10.1090/qam/1417227
MathSciNet review: MR1417227
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Stability of a linear integro-differential equation with periodic coefficients is studied. Such an equation arises in the dynamics of thin-walled viscoelastic elements of structures under periodic compressive loading. The equation under consideration has a specific peculiarity which makes its analysis difficult: in the absence of the integral term it is only stable, but not asymptotically stable. Therefore, in order to derive stability conditions we have to introduce some specific restrictions on the behavior of the kernel of the integral operator. These restrictions are taken from the analysis of the relaxation measures for a linear viscoelastic material.


References [Enhancements On Off] (What's this?)

  • [1] N. Kh. Arutyunyan, A. D. Drozdov, and V. E. Naumov, Mechanics of Growing Viscoelastoplastic Bodies, Nauka, Moscow, 1987 (in Russian)
  • [2] L. Kh. Belen'kaya and V. I. Judovich, Stability of a viscoelastic rod under a periodic load, Mech. Solids 13, no. 6, 128-133 (1978)
  • [3] F. Bloom, On the existence of solutions to nonstrictly hyperbolic problems in nonlinear viscoelasticity, Applicable Analysis 17, 115-133 (1984)
  • [4] V. V. Bolotin, Dynamic Stability of Elastic Systems, Holden Day, San Francisco, 1964
  • [5] T. A. Burton, Volterra Integral and Differential Equations, Academic Press, New York, 1983
  • [6] G. Cederbaum and M. Mond, Stability properties of a viscoelastic column under a periodic force, Trans. Amer. Soc. Mech. Eng. J. Appl. Mech. 59, 16-19 (1992)
  • [7] B. D. Coleman and D. Hill, On the stability of certain motions of incompressible materials with memory, Arch. Rational Mech. Anal. 30, no. 3, 197-224 (1968)
  • [8] C. Corduneanu and V. Lakshmikantham, Equations with infinite delay. A survey, Nonlinear Anal. 4, 831-877 (1980)
  • [9] R. M. Christensen, Theory of Viscoelasticity. An Introduction, Academic Press, New York, 1982
  • [10] C. M. Dafermos, An abstract Volterra equation with applications to linear viscoelasticity, J. Differential Equations 7, 554-569 (1970)
  • [11] C. M. Dafermos and J. A. Nohel, Energy methods for nonlinear hyperbolic Volterra integrodifferential equations, Comm. Partial Differential Equations 4, 219-278 (1979)
  • [12] A. Drozdov, Stability of viscoelastic shells under periodic and stochastic loading, Mech. Res. Comm. 20, no. 6, 481-486 (1993)
  • [13] A. D. Drozdov and V. B. Kolmanovskii, Stochastic stability of viscoelastic bars, Stochastic Anal. Appl. 10, no. 3, 265-276 (1992)
  • [14] A. D. Drozdov, V. B. Kolmanovskii, and P. A. Velmisov, Stability of Viscoelastic Systems, Saratov Univ. Press, Saratov, 1991 (in Russian)
  • [15] N. P. Erugin, Linear Systems of Ordinary Differential Equations with Periodic and Quasi-Periodic Coefficients, Academic Press, New York, 1966
  • [16] Kh. Eshmatov and P. Kurbanov, Parametric oscillations in a viscoelastic rod with a nonlinear inheritance characteristic, Appl. Math. Mech. 39, no. 4 (1975)
  • [17] R. M. Evan-Iwanowski, Resonance Oscillations in Mechanical Systems, Elsevier, New York, 1976
  • [18] M. Fabrizio and B. Lazzari, On the existence and the asymptotic stability of solutions for linearly viscoelastic solids, Arch. Rational Mech. Anal. 116, no. 2, 139-152 (1991)
  • [19] M. Fabrizio and A. Morro, Mathematical Problems in Linear Viscoelasticity, SIAM Studies in Applied Mathematics 12 (1992)
  • [20] G. Gripenberg, S. O. Londen, and O. Staffans, Volterra Integral and Functional Equations, Cambridge Univ. Press, Cambridge, 1990
  • [21] J. K. Hale, Theory of Functional Differential Equations, Springer-Verlag, New York, 1977
  • [22] G. Herrmann, Dynamic Stability of Structures, Pergamon Press, Oxford, 1967
  • [23] R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge Univ. Press, Cambridge, 1985
  • [24] V. B. Kolmanovskii and V .R. Nosov, Stability of Functional Differential Equations, Academic Press, New York, 1986
  • [25] R. C. MacCamy, A model for one-dimensional nonlinear viscoelasticity, Quart. Appl. Math. 35, no. 1, 1-19 (1977)
  • [26] I. G. Malkin, Some Problems of the Theory of Nonlinear Oscillations, Gostechizdat, Moscow, 1956 (in Russian)
  • [27] V. I. Matyash, Dynamic stability of a hinged viscoelastic bar, Mech. Polymers 2, 293-300 (1967)
  • [28] N. W. Mclachlan, Theory and Applications of Mathieu Functions, Dover Publications, New York, 1964
  • [29] M. Renardy, W. J. Hrusa, and J. A. Nohel, Mathematical Problems in Viscoelasticity, Longmans Press, Essex, 1987
  • [30] K. K. Stevens, On the parametric excitation of a viscoelastic column, AIAA J. 12, 2111-2116 (1966)
  • [31] A. Stokes, A Floquet theory for functional differential equations, Proc. Nat. Acad. Sci. USA 48, 1330-1334 (1962)
  • [32] V. A. Yakubovich and V. M. Starzhinskii, Linear Differential Equations with Periodic Coefficients, Vols. 1, 2, John Wiley, New York, 1975

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34K20, 45J05, 45M10, 73F15

Retrieve articles in all journals with MSC: 34K20, 45J05, 45M10, 73F15


Additional Information

DOI: https://doi.org/10.1090/qam/1417227
Article copyright: © Copyright 1996 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website